Author Topic: So scared please and advice. Horror of Xanax  (Read 296 times)

[Buddie]

So scared please and advice. Horror of Xanax
« on: May 31, 2022, 01:30:02 pm »
Hi I am 44 years old and I have been on Xanax since 2008 14 years. 1 mg 3 x a day and it went up to 1 mg 3x and a 2mg at night. I took one at 1000 pm last night and omg the withdraws are awful. So my question is which was the better method the Ashton method or Dry Tapering? I have really bad nerves and anxiety. I am going through peri menopause and of course thought that was the culprit to why I felt this way but itís also been me being on Xanax for so long to where I have been inter dosing really bad and didnít know what it was. I am working with someone on management of my hormones. I have had anxiety my whole life but when my nerves are bad I donít eat so I been noticing I have to take a Xanax to even get somewhat of a appetite. This stuff is awful. I wasnít aware of what these pills would do long term. I am withdrawing so bad. If anyone please can give me some advice as of right now I just cut one in half at 8:00 so praying it kicks in and helps with this withdrawal. I usually was taking half at 10:00 am half at 4:00pm and 1mg at 10:00 then this happen more anxiety and depression so I started taking my full 1 mg at 10:00 am and 1mg at 4or 5:00 pm and 1mg at night then I would wake up around 3:00 am and take another whole so I could sleep. Please anyone with some advice please. Thank you. Also please tell me what method you used. Thank you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: So scared please and advice. Horror of Xanax
« Reply #1 on: June 01, 2022, 03:41:16 pm »
Iím not sure about giving medical advice but it sounds like youíre having w/dís in between doses. Since youíre tapering off anyway, talk to your dr about substituting part of your Xanax rx to Valium. Iíve read that during the beginning of the Xanax taper-one should do a direct taper w Xanax  then switch to a longer acting benzo. But maybe you should switch your morning dose of Xanax to the equivalent of Valium and continue the taper that way. Call your doctor and tell them whatís going on.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: So scared please and advice. Horror of Xanax
« Reply #2 on: June 01, 2022, 08:09:37 pm »
It sounds like you're going through interdose withdrawal. Xanax has a very short half-life so it stays in your system relatively short.

If you are struggling very badly then you could switch over to Valium. Many people do this to counteract interdose withdrawal. Valium has a long half-life. However some people report that the crossover could cause drowsiness and depression.

I am so sorry you are struggling. This journey is definitely tough, but it can be done.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: So scared please and advice. Horror of Xanax
« Reply #3 on: June 01, 2022, 09:52:04 pm »
Yes I feel like thatís whatís happening. Of course there is no doctor or here that would do that method but there is one in the different state next to me that does I believe. I am trying to set up a appointment with them. It makes my stomach so nauseous and my body weak.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: So scared please and advice. Horror of Xanax
« Reply #4 on: June 01, 2022, 10:04:27 pm »
If you could get an appointment with a doctor to prescribe Valium it would probably be a good option. Your body is essentially craving Xanax before your next dose because it's going into withdrawal. The only way to try and eliminate that is dosing more frequent (but you're already doing that) or switching to a benzo like Valium with a longer half-life that will sustain you for longer.

But please be aware, you can't just stop the Xanax and switch it out for Valium. It needs to be a gradual cross over because it takes quite a while for the Valium to build up in your system. If you just stop the Xanax you'll have even more withdrawal symptoms.

I hope this works out for you!  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: So scared please and advice. Horror of Xanax
« Reply #5 on: June 02, 2022, 01:21:12 am »
I am tapering Xanax now with Valium and while it's not butterflies and unicorns, I am doing it while remaining functional.  It's not easy, but I am doing it slowly and steady, holding when I need to.
I wish you all the Best.  Try to get a doctor that can work with you on this- I did, it took a very long time and he is 3 hours away from me, but so worth it for me.
Hugs to you
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: So scared please and advice. Horror of Xanax
« Reply #6 on: June 03, 2022, 03:08:50 pm »
I second (or third, etc) the switching to valium. I was on xanax for about 3 years. At the end I was up to about 4mg. As I tapered I kept waking up at around 2 or 3 am having panic attacks. I have panic disorder and assumed it was just returning. Turns out it was inter-dose withdrawal. Once I swapped to valium that all stopped.

Not loving the valium. I feel sad and weepy. I can't focus, and I feel kind of muted. a little derealization going on which I HATE and really struggle with.

That being said, the taper from xanax was no picnic either and at least I don't have the crazy dips anymore. I find I can drop the valium at a faster rate with fewer repercussions. I usually have 4 days of "ughhhhh" around 5-8 days after I have tapered.  I am also late 40's and dealing with the glories of perimenopause.

one thing I'll add in. the crossover for me was unexpectedly awful. The meds work in different ways even though they are both benzos.  It took a while to not feel like I was going to lose it. by a while I mean 3 weeks with each week getting a little easier. So that is something to think about. Still glad I did it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: So scared please and advice. Horror of Xanax
« Reply #7 on: June 03, 2022, 06:54:33 pm »
Thanks so much for sharing your experience PollyPolen.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.